MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA 3 ML SYRINGE WITH DETACHABLE 21 G X 1 1/2 IN. NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA 3 ML SYRINGE WITH DETACHABLE 21 G X 1 1/2 IN. NEEDLE; PISTON SYRINGE
Model Number 305274
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that bd integra¿ 3 ml syringe with detachable 21 g x 1 1/2 in.Needle was damaged.This was discovered during use.The following information was provided by the initial reporter: using bd integra syringe with retracting needle.On completion of administering the medication, a click was heard and assuming the needle had retracted the staff nurse moved the syringe back to dispose of it.The syringe had actually snapped from the end of the barrel, leaving the needle and green collar in the patient.
 
Additional Manufacturer Narrative
Investigation summary: no photos or samples were received for evaluation.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.A device history review was conducted for lot number 8317519.Batch 8317519 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.H3: see h.10.
 
Event or Problem Description

Brand Name
BD INTEGRA 3 ML SYRINGE WITH DETACHABLE 21 G X 1 1/2 IN. NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10209601
Report Number1213809-2020-00425
Device Sequence Number16701331
Product Code MEG
UDI-Device Identifier30382903052746
UDI-Public30382903052746
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Model Number305274
Device Catalogue Number305274
Device Lot Number8317519
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;